Dirac and Lagrange Algebraic Constraints in Nonlinear Port-Hamiltonian Systems
Authors
Arjan van der Schaft, Bernhard Maschke
Abstract
After recalling the definitions of standard port-Hamiltonian systems and their algebraic constraints, called here Dirac algebraic constraints, an extended class of port-Hamiltonian systems is introduced. This is based on replacing the Hamiltonian function by a general Lagrangian submanifold of the cotangent bundle of the state space manifold, motivated by developments in (Barbero-Linan et al., J. Geom. Mech. 11, 487–510, 2019 ) and extending the linear theory as developed in (van der Schaft and Maschke, Syst. Control Lett. 121, 31–37, 2018 ) and (Beattie et al., Math. Control Signals Syst. 30, 17, 2018 ). The resulting new type of algebraic constraints equations are called Lagrange algebraic constraints. It is shown how Dirac algebraic constraints can be converted into Lagrange algebraic constraints by the introduction of extra state variables, and, conversely, how Lagrange algebraic constraints can be converted into Dirac algebraic constraints by the use of Morse families.
Keywords
Differential-algebraic equations; Nonlinear control; Hamiltonian systems; Dirac structures; Lagrangian submanifolds; 34A09; 65L80; 53D12; 70B45; 93C10
Citation
- Journal: Vietnam Journal of Mathematics
- Year: 2020
- Volume: 48
- Issue: 4
- Pages: 929–939
- Publisher: Springer Science and Business Media LLC
- DOI: 10.1007/s10013-020-00419-x
BibTeX
@article{van_der_Schaft_2020,
title={{Dirac and Lagrange Algebraic Constraints in Nonlinear Port-Hamiltonian Systems}},
volume={48},
ISSN={2305-2228},
DOI={10.1007/s10013-020-00419-x},
number={4},
journal={Vietnam Journal of Mathematics},
publisher={Springer Science and Business Media LLC},
author={van der Schaft, Arjan and Maschke, Bernhard},
year={2020},
pages={929--939}
}
References
- Arnold, V. I. Mathematical Methods of Classical Mechanics. Graduate Texts in Mathematics (Springer New York, 1978). doi:10.1007/978-1-4757-1693-1 – 10.1007/978-1-4757-1693-1
- Barbero Liñán, M. et al. Morse families and Dirac systems. Journal of Geometric Mechanics vol. 11 487–510 (2019) – 10.3934/jgm.2019024
- Beattie, C., Mehrmann, V., Xu, H. & Zwart, H. Linear port-Hamiltonian descriptor systems. Mathematics of Control, Signals, and Systems vol. 30 (2018) – 10.1007/s00498-018-0223-3
- Beattie, C. A., Mehrmann, V. & Van Dooren, P. Robust port-Hamiltonian representations of passive systems. Automatica vol. 100 182–186 (2019) – 10.1016/j.automatica.2018.11.013
- Courant, T. J. Dirac manifolds. Transactions of the American Mathematical Society vol. 319 631–661 (1990) – 10.1090/s0002-9947-1990-0998124-1
- I Dorfman. Dorfman, I.: Dirac Structures and Integrability of Nonlinear Evolution Equations. John Wiley, Chichester (1993) (1993)
- Duindam, V., Macchelli, A., Stramigioli, S. & Bruyninckx, H. Modeling and Control of Complex Physical Systems. (Springer Berlin Heidelberg, 2009). doi:10.1007/978-3-642-03196-0 – 10.1007/978-3-642-03196-0
- Dalsmo, M. & van der Schaft, A. On Representations and Integrability of Mathematical Structures in Energy-Conserving Physical Systems. SIAM Journal on Control and Optimization vol. 37 54–91 (1998) – 10.1137/s0363012996312039
- Kunkel, P. & Mehrmann, V. Differential-Algebraic Equations. EMS Textbooks in Mathematics (2006) doi:10.4171/017 – 10.4171/017
- Mehl, C., Mehrmann, V. & Wojtylak, M. Linear Algebra Properties of Dissipative Hamiltonian Descriptor Systems. SIAM Journal on Matrix Analysis and Applications vol. 39 1489–1519 (2018) – 10.1137/18m1164275
- Golo, G., van der Schaft, A. J., Breedveld, P. C., Maschke, B. M.: Hamiltonian formulation of bond graphs. In: Johansson, R., Rantzer, A (eds.) Nonlinear and Hybrid Systems in Automotive Control, pp 351–372. Springer, London (2003)
- Maschke, B., van der Schaft, A. J.: Port-controlled Hamiltonian systems: Modelling origins and systemtheoretic properties. In: Fliess, M. (ed.) Proceedings 2nd IFAC Symposium on Nonlinear Control Systems (NOLCOS 2004), pp. 282–288. Bordeaux, France (1992)
- van der Schaft, A. J. Implicit Hamiltonian systems with symmetry. Reports on Mathematical Physics vol. 41 203–221 (1998) – 10.1016/s0034-4877(98)80176-6
- van der Schaft, A. J. Port-Hamiltonian Differential-Algebraic Systems. Surveys in Differential-Algebraic Equations I 173–226 (2013) doi:10.1007/978-3-642-34928-7_5 – 10.1007/978-3-642-34928-7_5
- van der Schaft, A. L2-Gain and Passivity Techniques in Nonlinear Control. Communications and Control Engineering (Springer International Publishing, 2017). doi:10.1007/978-3-319-49992-5 – 10.1007/978-3-319-49992-5
- van der Schaft, A. & Jeltsema, D. Port-Hamiltonian Systems Theory: An Introductory Overview. Foundations and Trends® in Systems and Control vol. 1 173–378 (2014) – 10.1561/2600000002
- AJ van der Schaft. van der Schaft, A. J., Maschke, B.: The Hamiltonian formulation of energy conserving physical systems with external ports. Arch. Elektron. Übertrag. 49, 362–371 (1995) (1995)
- van der Schaft, A. & Maschke, B. Generalized port-Hamiltonian DAE systems. Systems & Control Letters vol. 121 31–37 (2018) – 10.1016/j.sysconle.2018.09.008